Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Some constructions of infinite Möbius planes


Author: Nicholas Krier
Journal: Trans. Amer. Math. Soc. 254 (1979), 95-115
MSC: Primary 51B10
DOI: https://doi.org/10.1090/S0002-9947-1979-0539909-0
MathSciNet review: 539909
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: New infinite Möbius planes are constructed using transfinite induction. Any infinite affine plane A can be embedded in a Möbius plane M and the construction allows some groups of perspectivities of A to be extended to automorphism groups of M. Given $ \left\{ {{A_\alpha },\,\alpha \, \in \,J} \right\}$, an infinite collection of s affine planes each of order s, there exist a Möbius plane M and a bijection b from J to the point set of M so that for each $ \alpha \, \in \,J,\,{M_{b\left( \alpha \right)}}$ is isomorphic to $ {A_\alpha }$.


References [Enhancements On Off] (What's this?)

  • [1] W. Benz, Zur Theorie der Möbiusebenen. I, Math. Ann. 134 (1958), 237-247. MR 0094744 (20:1256)
  • [2] -, Über Möbiusebenen. Ein Bericht, Jber. Deutsch. Math.-Verein. 63 (1960), 1-27.
  • [3] P. Dembowski, Finite geometries, Springer-Verlag, Berlin and New York, 1968. MR 0233275 (38:1597)
  • [4] G. Ewald, Beispiel einer Möbiusebene mit nichtisomorphen affinen Unterebenen, Arch. Math. 11 (1960), 146-150. MR 0124766 (23:A2076)
  • [5] -, Ein Schliessungssatz für Inzidenz und Orthogonalität in Möbiusebenen, Math. Ann. 142 (1961), 1-21. MR 1513272
  • [6] -, Aus konvexen Kurven bestehende Möbiusebenen, Abh. Math. Sem. Univ. Hamburg 30 (1966), 179-187. MR 0212668 (35:3536)
  • [7] C. Hering, Eine Klassifikation der Möbius-Ebenen, Math. Z. 87 (1965), 252-262. MR 0172172 (30:2394)
  • [8] D. R. Hughes, Additive and multiplicative loops of planar ternary rings, Proc. Amer. Math. Soc. 6 (1955), 973-980. MR 0073568 (17:451d)
  • [9] G. Pickert, Projecktive Ebenen, Springer-Verlag, Berlin and New York, 1955. MR 0073211 (17:399e)
  • [10] B. Qvist, Some remarks concerning curves of the second degree in a finite plane, Ann. Acad. Sci. Fenn. Ser. AI 134 (1952), 1-27. MR 0054977 (14:1008b)
  • [11] B. L. van der Waerden and L. J. Smid, Eine Axiomatik der Kreis-geometrie und der Laguerre-geometrie, Math. Ann. 110 (1935), 753-776. MR 1512968
  • [12] P. Wilker, Doppelloops und Ternärkörper, Math. Ann. 159 (1965), 172-196. MR 0191991 (33:218)
  • [13] J. Yaqub and N. Krier, On infinite anti-cartesian groups, Arch. Math. 20 (1969), 324-328. MR 0244431 (39:5746)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 51B10

Retrieve articles in all journals with MSC: 51B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0539909-0
Keywords: Möbius plane, affine plane, transfinite induction, ovoid, automorphism group, semioval
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society